Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 47, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jun 4, 2017, 5:15 PM CDT for Willacy County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 5:15 PM CDT (22:15 UTC)
- Expired
- Jun 4, 2017, 6:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 61 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1705 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.1
The text
As transmitted.
834
WUUS54 KBRO 042215
SVRBRO
TXC489-042300-
/O.NEW.KBRO.SV.W.0047.170604T2215Z-170604T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Brownsville TX
515 PM CDT SUN JUN 4 2017
The National Weather Service in Brownsville has issued a
* Severe Thunderstorm Warning for...
Willacy County in Deep South Texas...
* Until 600 PM CDT
* At 515 PM CDT, a severe thunderstorm was located 7 miles northeast
of San Perlita, or 9 miles west of Port Mansfield, moving south at
20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* Locations impacted include...
Raymondville, San Perlita, Willamar, Port Mansfield Chamber Of
Commerce, Santa Monica, San Perlita High School, Port Mansfield
Airport, Porfirio and Los Coyotes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 2651 9743 2649 9742 2648 9745 2648 9743
2649 9741 2645 9746 2645 9742 2644 9744
2642 9742 2642 9745 2641 9742 2639 9742
2632 9754 2634 9778 2659 9775 2660 9744
2650 9741
TIME...MOT...LOC 2215Z 352DEG 16KT 2659 9757
HAIL...1.00IN
WIND...60MPH
$$
GB1 follow-up statement
814
WWUS54 KBRO 042238
SVSBRO
Severe Weather Statement
National Weather Service Brownsville TX
538 PM CDT SUN JUN 4 2017
TXC489-042300-
/O.CON.KBRO.SV.W.0047.000000T0000Z-170604T2300Z/
Willacy TX-
538 PM CDT SUN JUN 4 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WILLACY COUNTY...
At 537 PM CDT, a severe thunderstorm was located NEAR San Perlita,
or 9 miles southwest of Port Mansfield, and one the eastern
side of Raymondville moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
Locations impacted include...
Raymondville, San Perlita, Willamar, Port Mansfield Chamber Of
Commerce, Santa Monica, San Perlita High School, Port Mansfield
Airport, Porfirio and Los Coyotes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 2651 9743 2649 9742 2648 9745 2648 9743
2649 9741 2645 9746 2645 9742 2644 9744
2642 9742 2642 9745 2641 9742 2639 9742
2632 9754 2634 9778 2659 9775 2660 9744
2650 9741
TIME...MOT...LOC 2237Z 352DEG 16KT 2649 9755
HAIL...1.00IN
WIND...60MPH
$$
GBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:48 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 4, 2:48 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 248 PM CDT Sun Jun 4 2017 .SHORT TERM (Now through Monday Night): Modest CAPE in a unidirectional wind profile along with above average low level moisture and mid level energy will support scattered showers and thunderstorms through this evening. Radar shows a slow, westward moving sea breeze close to the coast. Strong wind gusts and possibly some small hail will be the main threat in any late afternoon thunderstorm development. SPC rates the threat of severe storms as marginal, or very isolated. While conditions over the CWA will improve later this evening with the loss of diurnal heating, instability will still be around due to the proximity of a mid level low over East Texas, and the associated spokes of vorticity moving around it. The GFS suggests that one of those spokes will swing across the northeast section of the CWA early Monday morning, with increased shower and thunderstorm coverage there and over the northern portion of the adjacent marine zones. As the upper low moves farther east along the upper Gulf coast on Monday, drier air, particularly above the boundary layer, will be pulled in from the north, with rain chances tapering off Monday night from west to east. While overnight low temperatures in the mid 70s will be close to normal, daytime high temperatures will continue to run above normal, ranging from the mid 90s near the coast to near the century mark inland. .LONG TERM (Tuesday through Sunday): The beginning of the long term period starts with the departure of the 500mb trough/closed low off the Texas coast on Tuesday. Despite strong northwest flow aloft, moisture columns still reach above 700mb with another weak vort max rotating around the trough Tuesday morning. Have decided to keep slight rain chances in for the eastern half of the area on Tuesday before the main push of dry air moves into Deep South Texas. For the middle of the week, a surface low will develop over the northern Gulf coast with the main northern stream low well off the coast of the Mid-Atlantic. The Weather Prediction Center has a weak trailing cold front moving through South Texas late Wednesday. The only impacts will be continued northerly flow and a slight decrease in dew points. Through the end of the week, ridging moves eastward into the desert southwest and flow becomes mainly zonal as it approaches the Southern Plains. Rain chances will be very low as moisture is very limited with little synoptic support. Temperatures, however, will increase as we move into the weekend with the return of southeast flow and increasing 1000-500mb thicknesses. && .MARINE: (Now through Monday night): Light to moderate winds and low to moderate seas. The pressure gradient across the northwest Gulf will remain unimpressive. A weak surface low in the southwest Gulf will complicate the wind pattern, resulting in periodic variability or disruption of the larger scale southeast flow. A mid level trough will advance over East Texas and over the Northwest Gulf, supporting scattered moderate to strong showers and thunderstorms tonight and Monday. (Tuesday through Sunday): Marine conditions will be favorable through much of the long term period as winds will be light to moderate and variable from northeast to southeast. Seas will be 2 to 3 feet through much of the week before southeast winds increase and seas build late this weekend as low pressure deepens in the Central Plains. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 91 77 91 / 30 20 20 30 BROWNSVILLE 77 94 77 94 / 30 30 20 30 HARLINGEN 75 95 75 96 / 30 30 20 30 MCALLEN 76 98 76 99 / 30 20 10 20 RIO GRANDE CITY 76 101 76 100 / 30 10 10 10 SOUTH PADRE ISLAND 78 87 78 86 / 30 20 20 30 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV Short Term...54 Long Term...65
Hazardous weather outlook, Jun 4, 4:32 PM CDT, 43 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 432 PM CDT Sun Jun 4 2017 TXZ248>257-052145- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 432 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. There is a marginal risk of severe thunderstorms across the the Rio Grande Valley, Ranchlands, and Brush Country through this evening. Isolated storms may become strong enough to produce gusty winds near 60 mph and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday An elevated risk of rip currents is possible at the local beaches on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. GMZ130-132-135-150-155-170-175-052145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 432 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight There is a marginal risk of severe thunderstorms across the lower Texas coastal waters through this evening. Isolated storms may become strong enough to produce gusty winds in excess of 34 knots and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 4:09 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Brownsville TX
409 PM CDT SUN JUN 4 2017
TXZ251-042200-
Kenedy TX-
409 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY COUNTY UNTIL 500
PM CDT...
At 407 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Kenedy County Wind Farms, or 11 miles east of
Armstrong, moving east southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Kenedy County Wind Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Brownsville.
&&
LAT...LON 2705 9746 2703 9746 2705 9739 2690 9746
2694 9746 2697 9747 2694 9747 2700 9756
2689 9746 2680 9751 2684 9746 2667 9746
2664 9761 2683 9772 2707 9760 2709 9738
TIME...MOT...LOC 2107Z 286DEG 15KT 2691 9760
GBThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:09 PM CDT | Special Weather Statement | BRO | Kenedy | 51 min |
| Jun 4, 4:16 PM CDT | Special Marine Warning | BRO | 59 min | |
| Jun 4, 4:51 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 24 min |
| Jun 4, 5:03 PM CDT | Special Marine Warning | BRO | 27 min | |
| Jun 4, 6:00 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 33 min |
| Jun 4, 6:27 PM CDT | Special Weather Statement | BRO | Hidalgo | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.